MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 9MM; SEE H10

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 9MM; SEE H10
Model Number 02-012-65-5015
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitant medical product(s): 02-010-06-0350 - logic cc femoral size 5, right, 4948442; 02-010-06-0551 - logic post.Aug.Block size 5, 5mm, 4858435, 4858469; 02-010-06-0552 - logic post.Aug.Block size 5, 10mm, 4450844.Pending investigation.
 
Event or Problem Description
It was reported via legal notification that on (b)(6) 2008, a patient underwent right total knee replacement surgery where he was implanted with an optetrak cc polyethylene tibial insert (serial #: (b)(4)); then on (b)(6) 2017, approximately 9 years after implant, underwent a right knee revision surgery due to accelerated and preventable wear of the optetrak cc polyethylene tibial insert.During this revision procedure, the patient was implanted with a second optetrak logic cc polyethylene tibial insert (serial #: (b)(4)).It is stated that the patient experiences pain in his right knee and will likely require a re-revision surgery of the right knee to remove the polyethylene liner.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported in (b)(4) was likely the result of polyethylene wear as stated in the legal documentation.The extent and root cause of the polyethylene wear cannot be determined as the device was not available for evaluation and radiographs, photographs, or operative notes were not provided.As a result of the investigation, the correct product information was identified.The following fields have been corrected: d1, d4, g4, h4, and h9.
 
Additional Manufacturer Narrative
The revision reported may have been the result of prosthesis wear.Contributing factors to the wear may have been orientation of the components and/or the tibial insert being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed because the components were not returned for evaluation and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 5, 9MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key16702480
Report Number1038671-2023-00618
Device Sequence Number20251633
Product Code JWH
UDI-Device Identifier10885862054401
UDI-Public10885862054401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2011
Device Model Number02-012-65-5015
Device Catalogue Number208-25-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer08/07/2023
02/24/2025
03/11/2025
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date08/08/2023
02/25/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale